MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using the subject retrieval device to remove a clot in right middle cerebral artery (mca) aneurysm at m2 segment.Prior procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 7 and mrs (modified rankin score) of 0.It was reported that during study procedure, intracranial hemorrhage new sah (subarachnoid hemorrhage) occurred within the right sylvian fissure, new 1.2cm intraparenchymal hemorrhage probably due to iatrogenic injury to vessel.The procedure was completed with the first pass and after 24 hours post procedure, the patient had (nihss) of 2.The event was not symptomatic intracranial hemorrhage (sich) and it was resolved without medical treatment to the patient.The patient was discharged on day 5-7 with nihss of 0 and mrs of 1 and on day 30 with mrs of 1.
 
Additional Manufacturer Narrative
Section b5: executive summary: updated.Section d4 expiration date - added.Section h4 manufacturing date ¿ added.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation / prior to use on the patient and was prepared as per the dfu.The reported ¿patient hemorrhage, blood loss without sequalae¿ and ¿patient vessel perforation¿ are a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
It was reported that thrombectomy procedure was performed using the subject retrieval device to remove a clot in right middle cerebral artery (mca) aneurysm at m2 segment.Prior procedure, the patient neurological assessment showed the thrombolysis in cerebral infarction (tici) of 0, national institute of health stroke scale (nihss) of 7 and mrs (modified rankin score) of 0.It was reported that during study procedure, intracranial hemorrhage new sah (subarachnoid hemorrhage) occurred within the right sylvian fissure, new 1.2cm intraparenchymal hemorrhage probably due to iatrogenic injury to vessel.The procedure was completed with the first pass and after 24 hours post procedure, the patient had (nihss) of 2.The event was not symptomatic intracranial hemorrhage (sich) and it was resolved without medical treatment to the patient.The patient was discharged on day 5-7 with nihss of 0 and mrs of 1 and on day 30 with mrs of 1.Update information: received additional information on 05-dec-2020 confirmed that the patient¿s vessel was perforated.There was no intervention was taken in response to the patient¿s vessel (angiographically occult).There were no issues was encountered during use of the subject device and the subject device performed as intended.

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10997330
Report Number3012931345-2020-00217
Device Sequence Number11718250
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number90185
Device Catalogue Number90185
Device Lot Number0000039069
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER).; AXS INFINITY LONG SHEATH PLUS CATHETER (STRYKER).; MEDELA DOMINANT FLEX PUMP (STRYKER).; SYNCHRO 2 (STRYKER).; TREVO PRO 18 (STRYKER).
Outcome Attributed to Adverse Event Other;
Patient Age64 YR